MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FORCEPS, GRASPING; FORCEPS GRASPING LARGE STONE

KARL STORZ SE & CO. KG FORCEPS, GRASPING; FORCEPS GRASPING LARGE STONE
Model Number 27290M
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No indication for a material or manufacturing related issue was found during the investigation.The root cause most likely is a combination of corrosion due to insufficient cleaning and high force application, which led to overloading of the instrument and breakage.
 
Event or Problem Description
Per the factory in (b)(6), allegedly, there was an event occurred in (b)(6) during a procedure, a piece broke off and fell inside the patient; it is unclear if the broken piece remained in the patient.

Brand Name
FORCEPS, GRASPING
Common Device Name
FORCEPS GRASPING LARGE STONE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
MDR Report Key9570073
Report Number9610617-2020-00003
Device Sequence Number327943
Product Code FGA
UDI-Device Identifier04048551082508
UDI-Public4048551082508
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
K940594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27290M
Device Catalogue Number27290M
Device Lot NumberSR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2019
Initial Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight68